MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #: k163468.
 
Event or Problem Description
User opened the package and found out the tip of flexor kink.No use on patient.User changed to another same device to complete the procedure.This observation was made prior to patient contact.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Device evaluation: 1 unit of evo-22-27-12-d lot# cf1720059 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.An image was provided with the complaint which looks like there is polyimide damage just below the white introducer tip.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 29 oct 2021.On evaluation of the device the polyimide was observed to be kinked.Safety trigger was returned separately.Actuation of handle was possible for deployment and recapture.Stent deployed without any issues.Lock wire was removed.Document review: prior to distribution evo-22-27-12-d devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-22-27-12-d of lot number cf1720059 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has or has not previously occurred with the current lot number.Based on the information available to date, there is or there is no evidence to suggest that there are any manufacturing issues associated with lot number cf1720059.It should be noted that the instructions for use (ifu0053) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use"¿.There is not sufficient evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to transportation, storage facilities or handling of the device during removal from packaging.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12613716
Report Number3001845648-2021-00720
Device Sequence Number11132682
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)220324(10)CF1720059
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberCF1720059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/13/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer09/14/2021
09/14/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/26/2021
04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown